Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 29, 2008, 3:50 AM CST for 24 counties in Texas. It took effect at Jan 29, 2008, 8:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 29, 2008, 8:00 AM CST
- Expired
- Jan 29, 2008, 3:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 290950 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 350 AM CST TUE JAN 29 2008 ...WINDY DAY EXPECTED ACROSS THE BIG COUNTRY AND CONCHO VALLEY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS TODAY. THE SYSTEM WILL HELP PUSH A PACIFIC COLD FRONT THROUGH WEST CENTRAL TX THIS MORNING. WINDS BEHIND THE FRONT WILL INCREASE FAIRLY RAPIDLY AS BOTH THE PRESSURE GRADIENT AND MOMENTUM TRANSFER TO THE GROUND OF HIGHER WINDS ALOFT OCCURS. WINDS SHOULD RAPIDLY DECREASE THIS AFTERNOON. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-291800- /O.NEW.KSJT.WI.Y.0003.080129T1400Z-080129T2100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD 350 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. WINDS WILL SWITCH TO NORTHWEST BEHIND A COLD FRONT AND WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS MORNING. WIND GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE BIG COUNTRY. THE WINDS SHOULD SUBSIDE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
2 follow-up statements
000 WWUS74 KSJT 291703 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1103 AM CST TUE JAN 29 2008 ...WINDY DAY EXPECTED ACROSS WEST CENTRAL TEXAS... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS WEST CENTRAL TEXAS AS A PACIFIC COLD FRONT PUSHES RAPIDLY SOUTHEAST ACROSS TEXAS. LATER THIS AFTERNOON...EXPECT WINDS TO DIMINISH. TXZ077-078-154-155-168>170-300000- /O.EXB.KSJT.WI.Y.0003.000000T0000Z-080130T0000Z/ SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ELDORADO...SONORA...BRADY...SAN SABA... MENARD...JUNCTION...MASON 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON. AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 30 TO 35 MPH RANGE WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ076-292200- /O.EXB.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/ CROCKETT- INCLUDING THE CITY OF...OZONA 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY FOR CROCKETT COUNTY UNTIL 4 PM CST THIS AFTERNOON. AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH. WINDS WILL DIMINISH LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-292200- /O.EXT.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS TODAY...EXPECT NORTHWEST WINDS IN THE 30 TO 35 MPH RANGE WITH GUSTS NEAR 50 MPH. WINDS WILL DIMINISH LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KSJT 292100 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... .STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS AFTERNOON. THE THREAT FOR DAMAGING WINDS HAS SUBSIDED. TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140- 292200- /O.CAN.KSJT.WI.Y.0003.000000T0000Z-080129T2200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 300 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS AFTERNOON. THE WINDS WILL CONTINUE TO WEAKEN THROUGH THE EVENING HOURS AS A SURFACE HIGH MOVES BUILDS IN ACROSS WEST CENTRAL TEXAS. $$ TXZ077-078-154-155-168>170-292200- /O.CAN.KSJT.WI.Y.0003.000000T0000Z-080130T0000Z/ SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ELDORADO...SONORA...BRADY...SAN SABA... MENARD...JUNCTION...MASON 300 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH THIS AFTERNOON. THE WINDS WILL CONTINUE TO WEAKEN THROUGH THE EVENING HOURS AS A SURFACE HIGH MOVES BUILDS IN ACROSS WEST CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:44 AM CST, 6 minutes earlier.
Area forecast discussion, Jan 29, 3:44 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 344 AM CST TUE JAN 29 2008 .DISCUSSION... FAIRLY POTENT AND PROGRESSIVE SHORTWAVE TROF WILL MOVE EAST ACROSS THE PLAINS TODAY. GIVEN THAT THE WAVE WILL BE PASSING ALONG AND NORTH OF THE RED RIVER, WEST CENTRAL TX WILL BE IN THE SYNOPTIC DRY INTRUSION WITH NO CHANCE OF PRECIP. HOWEVER, A PACIFIC COLD FRONT WILL PUSH SOUTH AND EAST ACROSS MY FCST AREA THIS MORNING WITH STRONG WINDS DVLPG BEHIND THE FRONT. GFS/NAM VERTICAL PROFILES SHOW 45KTS OR SO AT THE TOP OF THE MIXED LAYER AROUND MIDDAY, SO WILL USE THIS FOR MAX GUST POTENTIAL. MAV/MET GUIDANCE IS ALSO SHOWING SUSTAINED WINDS TO NEAR OR JUST ABOVE 30KTS SO WILL BE ISSUING A WIND ADVISORY FOR THE BIG COUNTRY, CONCHO VALLEY, AND A PORTION OF THE HEARTLAND FROM 14Z TO 21Z TODAY. WINDS DROP OFF RAPIDLY THIS AFTERNOON IN THE LOW LEVELS WHICH IS THE REASON FOR THE 21Z END TIME. LOWS TONIGHT WILL BE QUITE CHILLY WITH VERY DRY AIR IN PLACE. WINDS WILL BE LIGHT THROUGH THE BULK OF THE NIGHT, BECOMING SOUTHERLY AND INCREASING SLIGHTLY TOWARD 12Z. WILL FOLLOW CLOSE TO FWC GUIDANCE GIVEN GOOD POTENTIAL FOR RADIATIONAL COOLING. WINDS BECOME QUITE BREEZY ON WEDNESDAY AS SURFACE PRESSURES FALL ONCE AGAIN TO MY NORTHWEST IN RESPONSE TO THE APPROACH OF YET ANOTHER PROGRESSIVE BUT VERY POTENT UPPER LEVEL TROF. TEMPS WILL MODERATE SOME FROM TODAY AS WELL. ON THURSDAY, THE AFOREMENTIONED UPPER TROF MOVES ACROSS THE SOUTHERN PLAINS. THE TRACK OF THE SYSTEM TAKES IT ALONG THE RED RIVER YET AGAIN AND BECAUSE IT IS NORTH OF MY FCST AREA THE SYNOPTIC DRY INTRUSION WILL INVADE WEST CENTRAL TX. THE SYSTEM WILL NOT TAP GULF MOISTURE UNTIL AFTER THE PACIFIC FRONT HAS CLEARED MY FCST AREA TO THE EAST SO PRECIP CHANCES ONCE AGAIN LOOK NEXT TO NIL, EVEN FOR THE FAR NORTHERN AND EASTERN COUNTIES AND HAVE THUS LOWERED POPS INTO THE SILENT CATEGORY. SOME COLDER AIR WILL ACCOMPANY THIS FRONT AND HAVE THUS LOWERED HIGHS. FRIDAY AND SATURDAY LOOK MILD AND TRANQUIL AS THE UPPER FLOW BECOMES MORE ZONAL. MOISTURE RETURNS BY SUNDAY MORNING AS UPPER HEIGHTS LOWER ONCE AGAIN OVER THE WESTERN CONUS. THE ECMWF EJECTS A PIECE OF ENERGY OUT OF THE WESTERN TROUGH AND IS GENEROUS WITH QPF OVER PORTIONS OF WEST CENTRAL TX. THE GFS/CANADIAN ENSEMBLES ARE MUCH LIGHTER AND FARTHER EAST. WILL THEREFORE LEAVE THE FCST ALONE. EARLY NEXT WEEK IS HIGHLY UNCERTAIN AT THIS POINT AND DEPENDS ON THE EVENTUAL EVOLUTION AND EJECTION OF THE WESTERN TROUGH INTO THE PLAINS. WILL NOT MAKE ANY CHANCES TO THIS FCST PERIOD THIS MORNING. LACY && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 29 61 40 / 0 0 0 10 SAN ANGELO 61 25 65 40 / 0 0 0 0 JUNCTION 67 22 61 44 / 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-FISHER-HASKELL-IRION-JONES-MCCULLOCH-NOLAN- RUNNELS-SAN SABA-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM GREEN. WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-FISHER-HASKELL-IRION- JONES-NOLAN-RUNNELS-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM GREEN. && 21/30
Hazardous weather outlook, Jan 28, 2:32 PM CST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CST MON JAN 28 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-292045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS UNTIL AROUND SUNSET THIS EVENING. ACROSS THE BIG COUNTRY...A WIND ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING. ELSEWHERE ACROSS THE CONCHO VALLEY AND HEARTLAND...A LAKE WIND ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS TOMORROW. THUS...EXPECT WIND OR LAKE WIND ADVISORIES TOMORROW AS WELL. IN ADDITION...WE EXPECT RELATIVE HUMIDITY VALUES TO DROP INTO THE TEENS TOMORROW AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS TOMORROW AFTERNOON. LATER TONIGHT...LOOK FOR US TO ISSUE A RED FLAG WARNING FOR TOMORROW AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:11 PM CST | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 21 hr |
| Jan 29, 4:09 AM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.